Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 114, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 10, 2007, 3:46 PM EDT for Glades County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2007, 3:46 PM EDT (19:46 UTC)
- Expired
- Sep 10, 2007, 4:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2516 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 101947
SVRMFL
FLC043-102045-
/O.NEW.KMFL.SV.W.0114.070910T1946Z-070910T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
346 PM EDT MON SEP 10 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GLADES COUNTY IN SOUTH FLORIDA.
* UNTIL 445 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MOORE HAVEN...AND MOVING
NORTHWEST AT 15 MPH.
* THE STORM WILL AFFECT...
LAKEPORT...
BRIGHTON SEMINOLE INDIAN...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2700 8128 2710 8105 2687 8101 2685 8102
2684 8101 2681 8100 2678 8110
TIME...MOT...LOC 1946Z 157DEG 17KT 2686 8109
$$
601 follow-up statement
000
WWUS52 KMFL 102030
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT MON SEP 10 2007
FLC043-102039-
/O.CAN.KMFL.SV.W.0114.000000T0000Z-070910T2045Z/
GLADES FL-
429 PM EDT MON SEP 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLADES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE DISSIPATED.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THUNDERSTORMS REMAIN IN THE AREA. FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
MEDIA FOR THE LATEST UPDATES.
LAT...LON 2700 8128 2710 8105 2687 8101 2685 8102
2684 8101 2681 8100 2678 8110
TIME...MOT...LOC 2029Z 157DEG 17KT 2705 8118
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:47 PM EDT, 59 minutes earlier.
Area forecast discussion, Sep 10, 2:47 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 247 PM EDT MON SEP 10 2007 .SYNOPSIS...UPPER LOW/TROUGH EXTENDING FROM CENTRAL FLORIDA SOUTHWEST TO SWR GULF OF MEX. AMPLE MOISTURE BEING STREAMED NORTH FROM WRN CARIB INTO S. FL. ATLC LOW LVL RIDGE AXIS EXTENDING FROM AROUND 30N 65W SW THROUGH NRN BAHAMAS THROUGH JUST SOUTH OF LAKE OKEECHOBEE TO ERN GULF OF MEX. && .SHORT TERM...TONIGHT THROUGH WED NIGHT...ATLC RIDGE WILL CONTINUE TO BUILD WEST AND SO S. FL WILL BE UNDER A WELL ESTABLISHED EAST TO SOUTHEAST LOW LVL FLOW. AMPLE MOISTURE WILL CONTINUE TO BE ADVECTED OVER THE LOCAL AREA. WITH LESS HIGH CLOUD COVER EXPECTED DURING THIS PERIOD, WX CONDS WILL LARGELY BE CONTROLLED BY LOCAL EFFECT SUCH AS DIURNAL HEATING AND SEA/LAKE BREEZES. TAKING THIS INTO CONSIDERATION WILL GO WITH POPS CLOSE TO OR SLIGHTLY HIGHER THAN CLIMO. && .LONG TERM...THURSDAY THROUGH SUNDAY...A TROPICAL NOW JUST WEST OF THE LEEWARD ISS WILL MOVE ACROSS SOUTH FLORIDA THURSDAY THROUGH FRIDAY SO WILL CONTINUE WITH SCT POPS DURING THIS PERIOD. GFS THEN KEEPS A MOSTLY MOIST SE FLOW ACROSS S. FL THROUGH THE WEEKEND .AVIATION...SCT TSRA CAN STILL BE EXPECTED ACROSS S FL THIS AFTERNOON AND EVENING... HOWEVER MOST OF THE ACTIVITY WILL LIKELY REMAIN INLAND. THE TAF SITES COULD STILL SEE A VERY BRIEF PERIOD OF MVFR OR POSSIBLY IFR CONDITIONS WITH LOWER CEILINGS AND RAIN. AFTER DARK EXPECT THE TSRA TO DISSIPATE ONLY TO RETURN AGAIN BEFORE NOON ON TUES. PREVAILING WINDS ARE EXPECTED TO REMAIN FROM THE EAST TO SOUTHEAST INTO THE EVENING AND IN THE 10 TO 14 KNOTS RANGE. WINDS WILL LESSEN OVERNIGHT. && .MARINE...WINDS SHOULD REMAIN AOB 15 KTS AND SEAS AOB 4 FEET THROUGH THE ENTIRE FORECAST PERIOD. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 91 77 90 / 20 50 30 50 FORT LAUDERDALE 78 89 78 88 / 20 40 30 50 MIAMI 78 90 78 90 / 20 40 30 50 NAPLES 75 91 74 91 / 30 50 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM/SHORT TERM/MARINE/FIRE WEATHER...47/RGH AVIATION...04/AT
Hazardous weather outlook, Sep 10, 6:00 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 600 AM EDT MON SEP 10 2007 FLZ063-066>075-168-172>174-102200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 600 AM EDT MON SEP 10 2007 ...MODERATE TO HIGH RISK OF LIGHTNING ALL OF SOUTH FLORIDA... ...SLIGHT RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...SLIGHT RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS AROUND 10 MPH WILL OCCUR ALONG THE ATLANTIC COAST TODAY. THIS, COMBINED WITH A LOW TIDE THIS AFTERNOON, WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS TODAY. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD...ALTHOUGH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM. WATERSPOUTS: ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF A FEW WATERSPOUTS TODAY...MAINLY ACROSS THE LOCAL ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SUNDAY. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY THUNDERSTORM ACTIVITY OVER THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, Sep 10, 3:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT MON SEP 10 2007 FLZ063-066-067-102015- HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL- 330 PM EDT MON SEP 10 2007 ...DEVELOPING THUNDERSTORMS MOVING ACROSS THE AREA... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM MOORE HAVEN TO 7 MILES WEST OF SOUTH BAY...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL AFFECT... LAKE HARBOR... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:52 PM EDT | Flash Flood Warning | MFL | Collier | 113 min |
| Sep 10, 3:19 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 26 min |
| Sep 10, 3:44 PM EDT | Special Marine Warning | MFL | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.